Unitary approximation of positive operators
Of concern are some operator inequalities arising in quantum chemistry. Let A be a positive operator on a Hilbert space H. We consider the minimization of U - A p as U ranges over the unitary operators in H and prove that in most cases the minimum is attained when U is the identity operator. The norms considered are the Schatten p-norms. The methods used are of independent interest; application is made of noncommutative differential calculus. © 1980, University of Illinois. All Rights Reserved.
Illinois Journal of Mathematics
Aiken, J., Erdos, J., & Goldstein, J. (1980). Unitary approximation of positive operators. Illinois Journal of Mathematics, 24 (1), 61-72. https://doi.org/10.1215/ijm/1256047797